MENU
 

Get the Coumadin Diet Plan and Cookbook!

Coumadin Book

This indispensable book includes:

  • 6 weeks of complete meal plans, with shopping lists
  • 95+ delicious Coumadin safe recipes
  • Information about managing your diet on Coumadin
  • Ingredient and cooking tips throughout the book
  • Complete Nutrition Facts, including Vitamin K content, for each recipe

Buy the paperback | Buy the eBook (PDF document)

Questions about ordering? Click here to read the FAQ.

How to order by mail: We are happy to accept personal checks drawn on a US bank for delivery within the United States only. Download the form to order by mail. We regret that we are unable to process orders by phone or ship printed books outside the United States.

How Much Vitamin K is in...?

Find out the exact amount of Vitamin K (in micrograms) of almost a thousand common foods! Listed both alphabetically and then in order of the amount of Vitamin K in the food, this list will help you know exactly how much Vitamin K you're eating. Just $4.95 for the eBook or $12.95 for the paperback book! Shop now!

It's easy to get answers about health and nutrition! Just send your question by email to askdrgourmet@drgourmet.com and Dr. Harlan will respond to selected questions of general interest. Answers will be posted in the Ask Dr. Gourmet newsletter (sign up now!) and archived in the Ask Dr. Gourmet section of the website.

Please note that the Ask Dr. Gourmet feature is restricted to questions regarding food and nutrition. Due to the many questions we receive, not all questions may be answered. For more specific questions about your individual health, please contact your doctor. About Timothy S. Harlan, MD, FACP | Terms of Use | Privacy Policy

 


 

Ask Dr. Gourmet



Does Coumadin (warfarin) cause gum pain?

I have a DVT in my right calf, it has been 2 weeks. I am now taking Coumadin, 5mg one day and 2 1/2 the next. I am now experiencing pain in my gums/teeth when I chew. Is this pain related to the Coumadin?

Dr. Gourmet Says...

Because Coumadin® (warfarin) keeps the blood from clotting, people who take it are susceptible to bruising. It may be that you had mild problems with your gums, before taking the Coumadin, that have been complicated by your new medication. Possibly this is leading to some bruising of your gums.

The first visit should be to your doctor to make sure that your INR is within the range for your deep vein thrombosis (DVT). Chat with him or her about your gum pain. If there's nothing notable, see your dentist for a complete exam.

Thanks for writing,

Dr. Gourmet
Eat well, eat healthy, enjoy life!

Read Related Questions

Can you still smoke while taking Coumadin (warfarin)?
How can I add diabetes to my Quality Calorie Diet profile?
What can you eat if you have gout and diabetes and are on Coumadin (warfarin)?
I have burning mouth syndrome. Will Vitamin B help?
If I'm on Coumadin, can I use Green Tea for weight loss?
How many micrograms of Vitamin K can I have in one day?
Are there supplements you can take to help reduce your dose of Coumadin®?
Can you wean down your dose of Coumadin®?
Does Coumadin cause fatigue?
How can I manage my Vitamin K intake on the Jenny Craig diet plan?